Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 120, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 21, 2021, 2:27 PM CDT for Desha County, Arkansas. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 2:27 PM CDT (19:27 UTC)
- Expired
- Sep 21, 2021, 4:05 PM CDT
- In force
- 98 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Desha County, AR
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
408
WGUS54 KLZK 211927
FFWLZK
ARC041-212230-
/O.NEW.KLZK.FF.W.0120.210921T1927Z-210921T2225Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
227 PM CDT Tue Sep 21 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Desha County in southeastern Arkansas...
* Until 525 PM CDT.
* At 227 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen over the past 1 to 2 hours. Additional rainfall
amounts of 1 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McGehee, Masonville and Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3368 9145 3369 9143 3368 9138 3364 9133
3359 9131 3352 9129 3352 9132 3353 9132
3353 9133 3353 9135 3356 9135 3356 9145
FLASH FLOOD...RADAR INDICATED
$$
2311 follow-up statement
747
WGUS74 KLZK 212105
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
405 PM CDT Tue Sep 21 2021
ARC041-212115-
/O.CAN.KLZK.FF.W.0120.000000T0000Z-210921T2225Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-
405 PM CDT Tue Sep 21 2021
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN DESHA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3368 9145 3369 9143 3368 9138 3364 9133
3359 9131 3352 9129 3352 9132 3353 9132
3353 9133 3353 9135 3356 9135 3356 9145
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 2:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 21, 2:15 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 215 PM CDT Tue Sep 21 2021 .SHORT TERM...Tonight Through Thursday Scattered convection continues early this afternoon across much of central into south/SE AR along/ahead of the cold frontal boundary as it continues to drop SE across the state. As of the 2pm obs...this front stretched form west central AR north of Mena...NE through near Clinton and east of Mountain Home to around Pocahontas. Some strong to isolated SVR storms will remain possible this afternoon ahead of the front as it progresses SE. Damaging winds and some large hail will be possible with the strongest storms...with locally heavy rainfall also possible. By this evening...the cooler/drier air will filter into the state...with the convective activity moving out of the state. A breezy NW wind will allow for temps to drop to the upper 40s to low 50s across the NW...to the mid to upper 50s elsewhere Wed morning. Dewpts will have dropped down into the 40s to low 50s as well. Highs on Wed will only be in the upper 60s to upper 70s...under a mostly sunny sky. The very low dewpts will result in low RH values...which will result in an elevated wild fire threat. By Thu morning...some of the coolest air so far this season will settle across the region. Lows for Thu morning will drop down into the mid 40s to low 50s. Highs on Thu will be a tad warmer than Wed...with upper 60s to near 80 expected. Dry conditions will continue...with an elevated wild fire threat expected again on Thu due to the dry air. && .LONG TERM...Thursday Night Through Tuesday Dry conditions are forecast in the long term, with near or slightly below below temperatures Friday, warming to slightly above average temperatures by the start of next week. This warming trend is due to an upper ridge moving into the region from the west and a return of low-level southerly flow. This low-level southerly flow may be interrupted briefly with another cold front approaching from the north over the weekend. A brief wind shift looks to be the only potential impact expected from this front. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 54 76 48 77 / 10 0 0 0 Camden AR 56 80 48 80 / 20 0 0 0 Harrison AR 49 72 45 75 / 0 0 0 0 Hot Springs AR 56 79 51 80 / 0 0 0 0 Little Rock AR 57 78 52 79 / 10 0 0 0 Monticello AR 57 78 51 78 / 40 0 0 0 Mount Ida AR 53 78 47 79 / 0 0 0 0 Mountain Home AR 51 74 47 76 / 0 0 0 0 Newport AR 54 75 48 76 / 20 0 0 0 Pine Bluff AR 56 78 50 79 / 40 0 0 0 Russellville AR 53 78 48 79 / 0 0 0 0 Searcy AR 54 76 49 77 / 10 0 0 0 Stuttgart AR 54 76 49 78 / 40 0 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...62 / Long Term...231
Hazardous weather outlook, Sep 21, 4:24 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Tue Sep 21 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-221000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are in the forecast today, associated with a cold front that will move across Arkansas. A few strong or severe storms will be possible, mainly this afternoon across southeast Arkansas. Damaging winds will be the primary concern, along with locally heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/67
In the hours before
Special weather statement, Sep 21, 10:57 AM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1057 AM CDT Tue Sep 21 2021
ARZ043-044-211630-
Pulaski AR-Saline AR-
1057 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of central Saline and
southwestern Pulaski Counties through 1130 AM CDT...
At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles west of Benton, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Benton...
West Little Rock... Bryant...
Haskell... Shannon Hills...
Otter Creek... Salem in Saline County...
Alexander... Bauxite...
Avilla... Sardis...
Nance... Congo...
Vimy Ridge... Grape...
Crows... Bland...
This includes Interstate 30 between mile markers 111 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3449 9241 3454 9279 3456 9279 3456 9280
3466 9281 3476 9242 3449 9239
TIME...MOT...LOC 1556Z 265DEG 22KT 3461 9274
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
65Special weather statement, Sep 21, 11:10 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1110 AM CDT Tue Sep 21 2021
ARZ043-054-055-211645-
Hot Spring AR-Grant AR-Saline AR-
1110 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northwestern Grant,
south central Saline and northeastern Hot Spring Counties through
1145 AM CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or near Malvern, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malvern... Haskell...
Rockport... Traskwood...
Tull... Prattsville...
Poyen... Perla...
Jenkins Ferry State Park... Magnet Cove...
Fenter... Gifford...
Shaw... Glen Rose...
Buie... Lake Catherine State Park...
This includes Interstate 30 between mile markers 96 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3439 9291 3449 9290 3454 9247 3428 9251
TIME...MOT...LOC 1610Z 277DEG 25KT 3445 9283
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
65Special weather statement, Sep 21, 11:50 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1150 AM CDT Tue Sep 21 2021
ARZ055-056-211715-
Grant AR-Jefferson AR-
1150 AM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northeastern Grant
and northwestern Jefferson Counties through 1215 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Bluff... Sheridan...
White Hall... Redfield...
Prattsville... Cane Creek...
Pine Bluff Arsenal... Hensley Island...
Belfast... Jefferson...
Wright... Lock and Dam 5 Park...
Kearney... Prague...
Tar Camp Park... Ico...
Samples... Center Grove...
Clear Lake... Hardin...
This includes Interstate 530 between mile markers 18 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3421 9206 3430 9255 3445 9252 3445 9241
3446 9240 3448 9203
TIME...MOT...LOC 1649Z 274DEG 28KT 3438 9244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
65Special weather statement, Sep 21, 12:53 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1253 PM CDT Tue Sep 21 2021
ARZ052-053-211830-
Pike AR-Clark AR-
1253 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northwestern Clark
and Pike Counties through 130 PM CDT...
At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro... Narrows Dam...
Crater Of Diamonds State Park... Delight...
Antoine... Billstown...
Alpine... Shawmut...
Pike City... Nathan...
Pisgah... Highland in Pike County...
Roy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3421 9380 3425 9335 3395 9336 3396 9338
3395 9342 3396 9347 3395 9349 3394 9353
3396 9353 3395 9354 3396 9357 3396 9362
3398 9365 3398 9367 3401 9375 3401 9382
3410 9382
TIME...MOT...LOC 1753Z 276DEG 23KT 3409 9370
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
65Special weather statement, Sep 21, 1:23 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
123 PM CDT Tue Sep 21 2021
ARZ063-064-068-069-211900-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-
123 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northeastern
Bradley, southeastern Cleveland, northwestern Drew and southwestern
Lincoln Counties through 200 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Elba, or 12 miles south of Rison, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello... Warren...
Wilmar... Brandon...
Mt Elba... Plantersville...
Hebron... Herbine...
Marks Mill State Park... Green Hill...
Montongo... Orlando...
Pansy... Rock Springs...
Rye... Carmel...
New Edinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9226 3390 9213 3374 9170 3346 9202
TIME...MOT...LOC 1823Z 317DEG 34KT 3378 9214
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
231Special weather statement, Sep 21, 1:59 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
159 PM CDT Tue Sep 21 2021
ARZ069-211930-
Drew AR-
159 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of southwestern Drew
County through 230 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello... Green Hill...
Ladelle... Prairie Grove...
New Hope in Drew County... Valley...
Lacey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9198 3367 9188 3367 9178 3339 9165
TIME...MOT...LOC 1859Z 268DEG 11KT 3362 9181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
231The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:33 AM CDT | Special Weather Statement | LZK | Arkansas | 27 min |
| Sep 21, 7:59 AM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
| Sep 21, 10:07 AM CDT | River Flood Advisory | LZK | Jackson, Woodruff | 69 hr |
| Sep 21, 10:57 AM CDT | Special Weather Statement | LZK | Saline | 33 min |
| Sep 21, 11:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 35 min |
| Sep 21, 11:50 AM CDT | Special Weather Statement | LZK | Grant | 25 min |
| Sep 21, 12:21 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 39 min |
| Sep 21, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 42 min |
| Sep 21, 12:53 PM CDT | Special Weather Statement | LZK | Pike | 37 min |
| Sep 21, 1:05 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 40 min |
| Sep 21, 1:23 PM CDT | Special Weather Statement | LZK | Drew | 37 min |
| Sep 21, 1:33 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 57 min |
| Sep 21, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| Sep 21, 1:59 PM CDT | Special Weather Statement | LZK | Drew | 31 min |
| Sep 21, 2:32 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Sep 21, 2:44 PM CDT | Special Weather Statement | LZK | Bradley | 31 min |
| Sep 21, 3:15 PM CDT | Special Weather Statement | LZK | Bradley | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.